SCIENTIFIC HUB

Follow the evidence.

SCIENTIFIC LITERATURE · MED

Parkinson's Syndrome After Cranial Radiotherapy: A Case Report.

Cureus · 2022-04-23

DOI: 10.7759/cureus.24411PMID: 35619842

Open accessCase Reports; case-reportOriginal source ↗

Research overview

The text below is the source article’s original abstract under a verified reuse license. cc by

Parkinson's syndrome is a group of signs and symptoms where the core issue is bradykinesia and could be a manifestation of idiopathic parkinsonism (Parkinson's disease, PD), secondary parkinsonism, or parkinsonism due to neurodegenerative disease. PD is the most common cause of Parkinson's syndrome, accounting for approximately 80% of cases. The secondary causes of Parkinson's syndrome include tumors, trauma, hydrocephalus, chemotherapy, medications including amphotericin B, metoclopramide, and radiation treatment. Parkinsonian symptoms secondary to radiation treatment are rarely reported in the literature and are usually not alleviated by carbidopa-levodopa. This report describes a 64-year-old man diagnosed with low-grade astrocytoma of the midbrain who developed unilateral parkinsonian symptoms one year after chemoradiation treatment. This case report also sheds further light on the details of reported cases and the treatment options through an extensive literature review. Clinicians need to be aware of patients developing this rare complication following radiation treatment.

Scientific assessment

01

Research question

Assess the question within the original study’s scope.

02

Methods & sample

Check the source article for study design and sample details.

03

Key findings

An editorially approved findings summary is not yet published for this record.

04

Limitations

Generalizability, bias and clinical meaning require separate assessment.

Methods, samples and clinical conclusions are not inferred from bibliographic metadata.